8 doctors weighed in:

Husband had surgery to remove anaplastic astrocytoma in oct. Finishes radiation therapy next week. Just started getting cold sweats. Is this normal?

8 doctors weighed in
Dr. Reza Shirazi
Radiation Oncology
4 doctors agree

In brief: Possible/ talk to MD

Taking steroids? Usually patients are on some dose of steroids this far along the treatments.
The blood sugar levels can get ultered while on steroids. Monitor that and if it is ok, want to make sure there is no infections etc. If all is well, taking good dose of tylenol (acetaminophen) before bedtime usually helps.

In brief: Possible/ talk to MD

Taking steroids? Usually patients are on some dose of steroids this far along the treatments.
The blood sugar levels can get ultered while on steroids. Monitor that and if it is ok, want to make sure there is no infections etc. If all is well, taking good dose of tylenol (acetaminophen) before bedtime usually helps.
Dr. Reza Shirazi
Dr. Reza Shirazi
Thank
Dr. Devon Webster
Internal Medicine - Oncology
2 doctors agree

In brief: Narcotic withdrawal?

Another thought: if your husband was taking narcotic pain meds after surgery, and he is taking less, he may have cold sweats from withdrawal.
This is very under-recognized and can be miserable for the patient. Other symptoms include yawning, eye tearing, feeling hot and cold, diarrhea, and feeling restless. If he has those symptoms, ask your doc about this possibility.

In brief: Narcotic withdrawal?

Another thought: if your husband was taking narcotic pain meds after surgery, and he is taking less, he may have cold sweats from withdrawal.
This is very under-recognized and can be miserable for the patient. Other symptoms include yawning, eye tearing, feeling hot and cold, diarrhea, and feeling restless. If he has those symptoms, ask your doc about this possibility.
Dr. Devon Webster
Dr. Devon Webster
Thank
Dr. Bahman Daneshfar
Radiation Oncology
1 doctor agrees

In brief: No

Radiation itself does not cause cold sweats.
Most patients are on steroids and chemo and may have lower immune response. This could be viral or another type of infection. See your doctor for white bood count, temperature and describe any respiratory or urinary complaints.

In brief: No

Radiation itself does not cause cold sweats.
Most patients are on steroids and chemo and may have lower immune response. This could be viral or another type of infection. See your doctor for white bood count, temperature and describe any respiratory or urinary complaints.
Dr. Bahman Daneshfar
Dr. Bahman Daneshfar
Thank
Get help from a real doctor now
Dr. Buck Parker
Board Certified, Surgery
13 years in practice
467K people helped
Continue
108,000 doctors available
Read more answers from doctors